man going through ecstasy withdrawalEcstasy, MDMA or Molly as it is known on the street is a designer drug that found its way into the mainstream in late 1980’s early 1990’s and is a drug of choice for the next generation. It is a dangerous cocktail of a number of different substances that create a euphoric experience for the user that is psychoactive in nature, and it causes users to become psychologically addicted due to the intense nature of the ‘high.’

When high on Molly, the brain’s neurotransmitters are working overtime creating feelings of happiness and love for the user, and it depletes the chemicals in the brain that are required to provide this stimulation.

Users generally ramp up their doses to replicate these feelings as it requires more of the drug to produce the intense high that the user is looking for. When the user stops taking MDMA, the brain needs to re-learn how to cope without the drug stimulating the feelings of happiness and love, and this causes the opposite of what the high was inducing. When not high or when trying to quit, users feel an intense desire or craving to use the drug to stimulate the behavior and it can cause a number of different problems.

Common Ecstacy Withdrawal Symptoms

  • Depression
  • Confusion
  • Anxiety
  • Cravings
  • Agitation
  • Paranoia
  • Insomnia
  • Fatigue
  • Difficulty concentrating
  • Loss of appetite
  • Memory problems
  • Changes in self-perception

The physical symptoms of withdrawal aren’t as intense as say heroin withdrawal, but the psychological effects are more detrimental and can lead to relapse if not dealt with through treatment.

Depression is the toughest of all the symptoms to overcome due to its impact on the user. Due to the nature of the drugs that are assembled to create Molly, it is never assured that all pills are the same root drugs and withdrawal from Molly can vary in different people due to the different combinations of drugs that were used.

Withdrawal can last from anywhere from a few days to a few weeks and/or months. When the user takes the first steps to sobriety and begins drug detoxification, they will initially encounter feelings of anxiety, irritability, insomnia, lose the ability to concentrate, experience paranoia and depression that will come quickly and intensely. Many users will also experience appetite loss and feel physically and mentally tired.

As withdrawal pushes on, some of the negative feelings will dissipate, but depression, problems sleeping, concentration and or awareness can linger.

Readjustment

In the longer term, the brain is readjusting to life without Ecstacy and the continuation of symptoms will be present but may not be as acute as when the user first started to detoxify their bodies. There is no timeline for the readjustment; in some cases, it could take weeks or even months before the chemical balance is returned to normal. Users are still in danger of a relapse during this phase of recovery.

Many users seek professional help to overcome their addiction to Ecstasy, and a tailored plan to help them beat their craving in a controlled, secure environment is the best way to deal with the affliction. For more information, call First Step today at 877-389-1135.